| Model Number |
IFNT410 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Abscess (1690); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932)
| Date of Event |
01/10/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient weight is not provided / unknown.Initial reporter¿s title is not provided / unknown.A summary investigation has been completed for infection events identifying that a definitive root cause cannot be identified due to the wide range of external (non-design/ non-manufacturing related) factors potentially impacting the sterility of the implant and its environment.Should additional information be received which indicates that the device may have caused or contributed to the infection event, an additional report will be submitted.
Event or Problem Description
Doctor indicated infection.At the 5-month-follow-up, hemorrhage and even pyorrhea were found.Abscess is reported.Tooth site # 14 (universal).The implant was removed.
Additional Manufacturer Narrative
This report is being submitted to relay additional information.The following sections are being reported: d9: device availability was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: type of investigation was added: 3331.H10: narrative/data was updated.Dhr review was completed for the subject lot number.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Sterilization record was reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review was performed for the reported lot number for similar category and 3 other complaints identified.As documented in the summary investigation, contributing factors for the reported event likely exist outside of zimmer biomet control, including those related to patient biological factors/condition and surgical technique.Based on the summary investigation, no malfunction occurred upon investigation.The reported event remains non-verifiable as it is a medical condition.Osseointegrated dental implants are an important tool in prosthetic dentistry and provide edentulous patients with alternative replacements for teeth.Although most implants are extremely successful, with survival rates of up to 98% for implants placed in controlled clinical settings, implants can fail.One of the main reasons for this minor defect rate is attributed to infection, which is likely due to related patient factors (i.E.Insufficient oral hygiene, genetic predisposition).Dental implant infection is a well-documented, previously investigated failure which is currently trended on a monthly basis.Current implant design and manufacturing risk documentation assess dental implant infections as potential failures with adequate controls in place.Monthly trending to date has not identified any statistical triggers suggesting potential design or manufacturing related issues.Previously completed investigations for the infection of an implant have not identified any signals indicating potential non-conformances impacting the manufacturing and sterilization processes.With no signals indicating a systemic quality issue, no escalation to capa is required.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No additional or corrected information to report.